Hail, Warrick
- When
- January 2, 2:07 AM CST
- Where
- Warrick County, Paradise
- Measured
- 0.88 in hail
- Reported by
- TRAINED SPOTTER
- Coordinates
- 37.983, -87.383
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before the first event at Jan 1, 2:49 PM CST, 11 hours 18 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PADUCAH KY 249 PM CST SUN JAN 1 2006 .SHORT TERM /TONIGHT THROUGH TUESDAY NIGHT/... PRIMARY SHORT TERM CONCERN IS THE POWERFUL SYSTEM CURRENTLY MOVING EAST/NORTHEAST ACROSS THE PLAINS. THE MODELS HAVE TRENDED SOMEWHAT STRONGER AND SLOWER WITH THIS SYSTEM OVER THE PAST 24 HOURS. THIS TREND IS VERIFYING WELL...BASED ON SATELLITE AND PROFILER OBSERVATIONS. THE SLOWER MOVEMENT WILL ALLOW MORE TIME FOR THE MOIST AND UNSTABLE AIR MASS TO OVERSPREAD THE FORECAST AREA IN ADVANCE OF THE COLD FRONT. THEREFORE...THE SLIGHT RISK OF SEVERE THUNDERSTORMS HAS BEEN EXPANDED WEST ACROSS SOUTHEAST MISSOURI AND SOUTHERN ILLINOIS. VERY DRY AIR OVER THE SOUTHERN PLAINS...WHICH SHOWS UP WELL IN WATER VAPOR IMAGERY AND SURFACE OBS...IS LIKELY TO PLAY A ROLE IN THE INITIATION AND COVERAGE OF STORMS TONIGHT. BOTH THE GFS/ETA WRAP THIS DRY AIR NORTHEASTWARD ACROSS THE LOWER OHIO VALLEY TONIGHT...PRIMARILY AT AND ABOVE 850 MB. THIS SHOWS UP WELL IN THE MODEL QPF...PRECIPITABLE WATER...AND K INDEX FORECASTS. DESPITE THE LIMITED MOISTURE DEPTH...CONVECTION SHOULD INITIATE ONCE STRONG UPPER DYNAMICS OVERSPREAD THE UNSEASONABLY WARM AND MOIST LOW LEVEL AIR MASS. THIS APPEARS MOST LIKELY TO OCCUR OVER SOUTHEAST MISSOURI BY 06Z...WITH THE ACTIVITY SPREADING RAPIDLY EAST AND EXITING THE FORECAST AREA BY 12Z. THE ACTIVITY...WHICH WILL MOST LIKELY OCCUR ON THE BACK EDGE OF THE DEEPER MOISTURE...WILL BE LIMITED IN AREAL EXTENT BY THE PROXIMITY OF DRY AIR ALOFT. THEREFORE...WILL NOT RAISE POPS ANY HIGHER...KEEPING THEM CLOSE TO GFS MOS /CHANCE FAR WEST AND LIKELY ELSEWHERE/. IN THE GRIDS AND ZONES...WILL EXPAND THE MENTION OF SEVERE STORMS ACROSS THE REMAINDER OF THE FORECAST AREA FOR TONIGHT. DEEP LAYER SHEAR WILL BE VERY STRONG /0 TO 6 KM SHEAR AROUND 70 KNOTS/. NAM INDICATES LOW LEVEL SHEAR WILL BE STRONGEST AROUND THE TIME OF CONVECTIVE INITIATION...IN THE VICINITY OF THE MISSISSIPPI RIVER AROUND 06Z. ON MONDAY...DRY AIR ALOFT WILL ALLOW FOR SOME BREAKS OF SUNSHINE IN THE MORNING. THROUGH 18Z...LOW LEVEL CONVERGENCE WITH THE EASTWARD MOVING OCCLUDED FRONT COULD TRIGGER SCATTERED SHOWERS. AS THE LOW LEVELS DRY IN THE AFTERNOON...MID LEVEL MOISTURE WILL WRAP SOUTHEASTWARD UNDER THE 500 MB CLOSED LOW...KEEPING SOME PRECIP IN THE FORECAST. SCATTERED SHOWERS WILL FINALLY END FROM WEST TO EAST MONDAY NIGHT AS THE SLOW MOVING SYSTEM CONTINUES SOUTHEAST. TUESDAY AND TUESDAY NIGHT WILL BE TRANQUIL AS A DEEP LAYER RIDGE MOVES ACROSS THE FORECAST AREA. WENT ON THE HIGH SIDE OF MOS GUIDANCE FOR LOWS TONIGHT AS STRONG LOW LEVEL WARM ADVECTION AND WIDESPREAD CLOUDS SHOULD KEEP TEMPS NEARLY STEADY. GFS MOS GUIDANCE LOOKS REASONABLE FOR MONDAY...WITH HIGHS AGAIN IN THE LOWER 60S IN MANY AREAS. MONDAY NIGHT LOWS WILL BE ADJUSTED TO SHOW MORE OF A SOUTHWEST TO NORTHEAST GRADIENT BASED ON THE TIMING OF CLEARING. HIGHS ON TUESDAY WILL FOLLOW WARMER GFS MOS MORE CLOSELY. ETA MOS KEEPS IT OVERCAST...RESULTING IN MUCH COOLER TEMPS. && .LONG TERM /WEDNESDAY THROUGH SUNDAY/... THE MEDIUM RANGE MODELS CONTINUE TO BE IN GOOD AGREEMENT IN ADVERTISING A BRIEF SHIFT TO AN AMPLIFIED WESTERN RIDGE AND EASTERN TROUGH PATTERN FOR THE LAST HALF OF THE WEEK AND INTO NEXT WEEKEND. THE 12Z GFS AND HPC GUIDANCE BOTH HAVE TRENDED DRIER WITH THE LEAD SYSTEM MOVING ACROSS THE AREA WEDNESDAY AND WEDNESDAY NIGHT. WITH ANY SUBSTANTIAL DYNAMICS WELL NORTH OF THE AREA...AND LITTLE MOISTURE TO WORK WITH...WOULD PREFER TO BE DRY THROUGHOUT THIS PERIOD. HOWEVER...GIVEN COLLABORATION CONSTRAINTS WILL HAVE TO SETTLE FOR TRENDING OUR FORECAST IN THAT DIRECTION. WILL KEEP A SLIGHT CHANCE OF LIGHT RAIN WEDNESDAY IN THE EASTERN THIRD OF THE AREA...AND A SLIGHT CHANCE OF LIGHT RAIN OR SNOW WEDNESDAY NIGHT THERE AS WELL. TEMPERATURES WILL START OFF WELL ABOVE NORMAL ON WEDNESDAY. WITH AT LEAST SOME MORNING SUNSHINE EXPECTED THROUGHOUT THE REGION...TEMPERATURES SHOULD WARM WELL INTO THE 50S IN MOST LOCATIONS. MORE ENERGY WILL DIVE SOUTHWARD TOWARD THE AREA ON THE BACK SIDE OF THE FULL LATITUDE TROUGH DEVELOPING JUST TO OUR EAST THURSDAY AND FRIDAY. THERE WILL BE AMPLE CLOUD COVER AND PERHAPS A FEW PERIODS OF FLURRIES/SPRINKLES WITH EACH IMPULSE THURSDAY AND FRIDAY...BUT SEE LITTLE REASON TO MENTION ANY MEASURABLE PRECIPITATION AT THIS TIME. WILL KEEP SKY GRIDS MOSTLY CLOUDY GENERALLY EAST OF THE MISSISSIPPI RIVER THURSDAY THROUGH FRIDAY. THEREFORE...TEMPERATURES WILL TREND TO BELOW NORMAL LEVELS BY FRIDAY. HOWEVER...THERE STILL IS NO REAL SIGN OF ARCTIC AIR TO EFFECT THE AREA...SO WILL NOT SEE EXTREME COLD EVEN WITH THE NORTHERLY FLOW ALOFT. OVER THE WEEKEND...AS THE TROUGH TO OUR EAST BEGINS TO PUSH FURTHER EAST AND THE FLOW ALOFT RELAXES...MORE SUNSHINE CAN BE EXPECTED AREAWIDE. TEMPERATURES BY SUNDAY WILL APPROACH NORMAL LEVELS. && .PAH WATCHES/WARNINGS/ADVISORIES... KY...NONE. MO...NONE. IL...NONE. IN...NONE. && MY/DRS
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PADUCAH KY 342 PM CST SUN JAN 1 2006 ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087- 100-107>112-114-021100- JEFFERSON-WAYNE IL-EDWARDS-WABASH-PERRY IL-FRANKLIN-HAMILTON- WHITE-JACKSON-WILLIAMSON-SALINE-GALLATIN-UNION IL-JOHNSON-POPE- HARDIN-ALEXANDER-PULASKI-MASSAC-GIBSON-PIKE-POSEY-VANDERBURGH- WARRICK-SPENCER-FULTON-HICKMAN-CARLISLE-BALLARD-MCCRACKEN-GRAVES- LIVINGSTON-MARSHALL-CALLOWAY-CRITTENDEN-LYON-TRIGG-CALDWELL- UNION KY-WEBSTER-HOPKINS-CHRISTIAN-HENDERSON-DAVIESS-MCLEAN- MUHLENBERG-TODD-PERRY MO-BOLLINGER-CAPE GIRARDEAU-WAYNE MO-CARTER- RIPLEY-BUTLER-STODDARD-SCOTT-MISSISSIPPI-NEW MADRID- 342 PM CST SUN JAN 1 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHERN ILLINOIS...SOUTHWEST INDIANA...WESTERN KENTUCKY AND SOUTHEAST MISSOURI. .DAY ONE...TONIGHT THERE IS A SLIGHT RISK OF SEVERE WEATHER THROUGHOUT THE REGION TONIGHT. A WARM FRONT WILL LIFT NORTH...SPREADING A POTENTIALLY UNSTABLE AIRMASS ACROSS THE ENTIRE AREA THIS EVENING. AS AN UPPER LEVEL STORM SYSTEM APPROACHES LATE THIS EVENING...THUNDERSTORM DEVELOPMENT WILL BE POSSIBLE. MODERATE TO STRONG WIND FIELDS MAY ALLOW FOR A FEW OF THE STORMS TO BECOME SEVERE...WITH LARGE HAIL THE PRIMARY THREAT. HOWEVER...THERE IS STILL SOME POTENTIAL FOR DAMAGING WINDS AND A TORNADO OR TWO...ESPECIALLY NEAR THE WARM FRONT. THE THREAT FOR SEVERE WEATHER WILL BEGIN OVER SOUTHEAST MISSOURI AFTER 10 PM THIS EVENING...AND SHOULD COME TO AN END IN THE EAST BY SUNRISE MONDAY MORNING. THE GREATEST THREAT WILL BE ACROSS WESTERN KENTUCKY AND SOUTHWEST INDIANA AFTER MIDNIGHT. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY AN ISOLATED THUNDERSTORM WILL BE POSSIBLE MONDAY MORNING OVER THE PENNYRILE REGION OF WEST KENTUCKY AND SOUTHWEST INDIANA. NO SEVERE WEATHER IS EXPECTED AT THIS TIME. HOWEVER...DEPENDING ON HOW WIDESPREAD THUNDERSTORM ACTIVITY BECOMES TONIGHT...SHOWERS AND THUNDERSTORMS MAY DEVELOP ALONG THE COLD FRONT AS IT MOVES EASTWARD THROUGH THE REGION DURING THE DAY MONDAY. SOME OF THE SHOWERS AND STORMS NEAR THE COLD FRONT...IF THEY DEVELOP...COULD PRODUCE SMALL HAIL. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THROUGHOUT THE REGION AFTER 10 PM THIS EVENING. DRS
The Evansville,IN radar (KVWX), 43 km away, was scanning. The volume nearest the first event began at 08:07 UTC.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Indiana in 2006Every state in 2006This day in weather historyWarnings in Indiana, January 2006
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5488107.